Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Erythema nodosum, blood test for lupus and lyme done but negative, joint pains severe, course of steroids completed, bit depressed, - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Lupus
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
Doctor :   Hi
Doctor :   How can I help you?
User :   Hi Doctor
User :   Just now i have been diagnosed with Arthemia nodosum
Doctor :   Ok
User :   I went to all blood test ( Lyme test, Lupus ) and all came negative
User :   and also did chest xray
Doctor :   Ok
User :   that is also fine
User :   Initally doctor game me Naproxin for 2 days..until blood test result came
User :   i was in severe joints paints
User :   especially at knee, anke, wrists
Doctor :   Ok
User :   then they gave me streoid
Doctor :   Ok
User :   and antibiotics
User :   I did complete course for streoid for 6 days...and as soon as my pain started coming back very next day
Doctor :   Ok
User :   then i again back to doctor...they did again blood test etc and everthing came negative
Doctor :   Ok
User :   now again put me on higher doses of streoid ...which i 'll finsh till friday
User :   i am the pains and all this condition will come back
User :   they are not able to find the cause
User :   this is Idiopathic
User :   this is my 5th week going on
Doctor :   Right.
User :   I read on internet..this goes automatically after 4- 6 weeks
Doctor :   That's right.
User :   My questions is whether i'll be all right within this time period
Doctor :   May I know your age?
User :   36
Doctor :   Ok
Doctor :   Let me explain to you.
User :   there are mark on my shines and ankles..which now faded
User :   yes please
Doctor :   Ok
User :   My stomack is good, i never had pain
Doctor :   Ok
User :   My throat is also fine..i did not have any problem
Doctor :   FIne, Let me explain.
User :   yea
Doctor :   Erythema nodosum as you might have read is an hypersensitivity (allergic) condition.
Doctor :   This can happen in about 30% of times with no apparent cause.
Doctor :   The rest of the time usually is accompanied by infection.
Doctor :   It is good that no infective cause is found.
User :   okay
Doctor :   And as you have read, the symptoms is self limiting lasting for few weeks.
User :   yea...i am already in 5 th weeks now... Initally i thought it is chickengunia
Doctor :   However in some people depending on the severity of the condition, the symptoms can last upto 6-8 months.
Doctor :   The medications that are correctly given
User :   i am afraid...pain is so took me one minute to move my foot
Doctor :   Steroids and other group of medications help in reducing the severity of the symptoms and thus controlling the symptoms.
Doctor :   The joint pains are usually secondary to inflammation changes that occur due to hypersensitivity reaction.
Doctor :   And steroids are most often effective in controlling this inflammation.
User :   Initally i did not have started pain in my heel
User :   One day before i played Cricket...i thought this might be playing after long gap
User :   then i did not care...
User :   but it kept moving up
Doctor :   If the pain is severe, report back to your doctor, perhaps modifying the doses or use of injectable medications (if required) can be effective.
User :   i had problem then sitting on chain in car...
Doctor :   Ok
User :   then i started having fever daily....but mild atleast once in 24 hours..i took Combiflame
User :   and then i was okay for almost 10 hours
User :   so i took two times a day...
Doctor :   Ok
User :   and by the friday i had swelling and all my feet
User :   Then i went to see the i am in i do not want to see the doctor immediately for samll reason
Doctor :   Ok
User :   Now ...i am seeing doctor all this medication is going on
User :   Is this disese comman...cos in my lifetime or my near one never heard of it
Doctor :   This is not a very common condition.
User :   Here doctor did not give me suggestaion on food ? Is there anything should i take care on food ?
User :   Beacuse here Doctor does not know what we Indian eat generally
Doctor :   There are no evidence to show that food or food allergies affect the symptoms significantly.
Doctor :   No strict food restrictions are necessary.
Doctor :   However
Doctor :   as you are on steroids,
Doctor :   they can induce symptoms of gastritis and calcium deficiencies.
Doctor :   Hence avoid food that is extra on spices,
Doctor :   restrict caffeine and other beverages.
Doctor :   Also restrict consuming deep fried food.
Doctor :   All these can worsen gastritis.
User :   okay...i am also taking Omiprozol empty stmoch in morning
User :   Thanks Doctor
Doctor :   On the other hand, consider use of calcium rich food such as milk and milk products, nuts, fruits,
Doctor :   and so on.
User :   sure
Doctor :   Do you have any other query?
User :   Just was fast i'll recover
Doctor :   The recovery is often gradual and slow.
User :   I did depress me bit
Doctor :   Keep positive and continue the steroid medications as suggested.
User :   i wanted to enjoy my life in US as come for 3 months and now i am sitting duck in my home most of the time
Doctor :   If you feel the pain is affecting your day to day activities,
Doctor :   discuss with your doctors, perhaps a dose of NSAID's (prescription medication)
User :   once streoid started pain went within 24 hours
Doctor :   can be beneficial along with the steroids.
User :   yea..they gave me that also..but i never had pain after i di dnot took that
Doctor :   If the symptoms are slowly reducing, then it is a sign of recovery.
Doctor :   I would be very happy, if you feel that no new symptoms have occurred after steroid medications.
User : new symptoms
Doctor :   You seem on the course of recovery.
Doctor :   So you need not be depressed.
Doctor :   You should be fine in few more weeks.
Doctor :   Hope I have answered all your queries.
Doctor :   Do you have any more query?
User :   yes Doctor
User :   Would you like to know the name of streoid i am taking
Doctor :   Depending on the duration of actions, different steroids are used.
User :   Predinsone 10 MG 4 tabs for 5 days then 2 tabs for 3 days and then 1 tabs for 2 days
Doctor :   You probably may be on prednisolone pill.
Doctor :   as they act longer.
User :   and when i went to Hospital that day they gave me injection
User :   yea
Doctor :   Usually doctors prefer to start of injectable steroids
Doctor :   as they act fasters.
User :   okay
User :   that was all from my side Doctor
Doctor :   once the condition has come on control, medications are changed to oral medications.
Doctor :   You are currently managed rightly.
Doctor :   So do not worry.
User :   Thanks Doctor
Doctor :   Do you have any other query?
User :   No
User :   thanks for your time
Doctor :   Thanks for consulting me.
Doctor :   Have a nice day!!
Doctor :   Bye for now.
User :   you too ! Bye Bye
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor